9:59 am - 06/13/2008

Can a yeast infection hinder your period?

Alright, ladies!  After your help with my last problem, I thought you could help (again) with this one!

My question is:  Can a yeast infection affect your period?

My period is usually very much on time.  I have had a 28 day cycle since November.  May was the only day it was 29.  However, my period was due on Tuesday (day 28) and there is still nothing.  I've had all my normal PMS symptoms, and I have been having my usual pre-period cramps since Tuesday, but no actual bleeding has occured.  I've also had a nice milky white discharge since then as well.  I know its not uncommon to get a bit of discharge before a period starts, but since all I'm doing is discharging and there is no blood I'm starting to get a bit worried.  I have also begun to itch quite a bit down in my nether regions.  I'm on antibiotics (Amoxicillin) and I have a prescription for Diflucan (which I can't find to save my life now).  If I am developing a yeasty beasty, can that affect my period?  I can't imagine having them both at the same time!

Also, if I can't find my oral Diflucan prescription and have to get some OTC stuff, will having something else in my vagina hinder my period?  Logically, I'm guessing it wouldn't, but I'm asking just to be sure.

I know that with a late period there is the possibility of being pregnant.  Especially since I usually start on day 28 (or day 29 as it were last time) and it is now day 31.  I guess I'm not awfully worried about that because my BF and I are good about condoms, and even if it were to have faltered, we are committed enough that we'd figure out some course of action that worked best for us.  But with all these cramps (and they are fairly severe, yet come and go) that I usually get pre-period, I feel like it's that time just nothing is happening.  And, there have been times in the past where I needed intercourse to kind of jumpstart my period.  I haven't had any since last weekend, so I'm guessing that could be an option, though not an ideal one at best.

Anyway, so if you lovely ladies can help me out again, that would be wonderful!
myrcwood_rose 13th-Jun-2008 03:10 pm (UTC)
I've never had a YI interfere with my period, but I have has illness do it, and antibiotics for that matter, so it might be the drugs you're on, or whatever health issue you had to take the drugs for. Parsley or raspberry leaf tea might help kick start your cycle.
conflictgirl 13th-Jun-2008 06:16 pm (UTC)
Antibiotics have thrown off my period before, and so has *treatment* for yeast infections (though not the YI itself). Seeing as how I was on antibiotics this month and am being treated right now for a resulting YI, I am figuring that my period may not show up on Wednesday next week like its supposed to.

If you do have a YI and attempt to have sex to jumpstart your period, it will probably be pretty uncomfortable...and may not work anyway if the delay is due to the antibiotics.
rose2006 14th-Jun-2008 01:44 am (UTC)
any number of things can cause a late period...being sick, taking medication, changing exercise or eating habits.......treat your yeast infection as normal, and if you are concerned about pregnancy, take a test.
This page was loaded Aug 28th 2014, 5:13 pm GMT.